Thunderstorm Wind, Mohave
- When
- September 19, 2:08 AM PST
- Where
- Mohave County, Kingman
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.200, -114.050
The Kingman ASOS reported a wind gust of 66 mph.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Sep 18, 8:15 PM PST, 5 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 915 PM PDT SAT SEP 18 2004 .SYNOPSIS...MOISTURE ASSOCIATED WITH HURRICANE JAVIER WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTHWEST ARIZONA THROUGH SUNDAY AND TO FAR EASTERN PORTIONS OF SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA. MEANWHILE A STRONG LOW PRESSURE SYSTEM WILL MOVE SLOWLY THROUGH THE GREAT BASIN OVER THE NEXT FEW DAYS RESULTING IN WINDY CONDITIONS WITH A COOLING TREND. && .UPDATE...WATER VAPOR AND 00Z ETA SHOW THAT WEAK JET ACROSS EXTREME SOUTHEAST SAN BERNARDINO/MOHAVE COUNTY THIS EVENING HELPING TO KICK OFF FAIR AMOUNT OF CONVECTION. ALTHOUGH BRIEF HEAVY RAIN LIKELY FROM THIS ACTIVITY...SO FAR NO PROBLEMS HAVE BEEN REPORTED. DO NOT SEE A FOCUS FOR CONVECTION TO SHIFT WEST OVERNIGHT...AS JET AXIS SHOULD DECREASE AND SHIFT SLIGHTLY TO THE EAST BY MORNING...WITH THIS IN MIND WILL UPDATE SOUTHERN NEVADA ZONES TO REMOVE CHANCE OF CONVECTION OVERNIGHT. WINDS DECOUPLING A LITTLE FROM FLOW ALOFT...BUT LIKELY TO REMAIN IN THE BREEZY CATEGORY OVERNIGHT... BEFORE PICKING UP ONCE AGAIN ON SUNDAY WITH POSSIBLE WIND ADVISORY NEEDED FOR SUNDAY AFTERNOON. BESIDES UPDATING ZONES FOR BETTER REFLECTION OF CONVECTION...WILL ADJUST CLOUDS AND REMOVE EVENING WORDING WHERE NEEDED. .FIRE WEATHER...ALTHOUGH WINDS WILL REMAIN A BREEZY TO WINDY OVERNIGHT ACROSS MUCH OF THE DISTRICT...COOLING TEMPERATURES HAVE ALLOWED RH TO RECOVER ABOVE 15 PERCENT...THUS THE RED FLAG WARNING HAS BY ALLOWED TO EXPIRE AS OF 9 PM FOR ZONE 456. && .AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED AT KLAS. && .PREV DISCUSSION...340 PM PDT SAT...SHORT TERM...TROPICAL MOISTURE HAS NOT MADE MUCH WESTWARD PROGRESS YET BUT MODELS STILL INSIST THERE WILL BE SOME RAIN ACROSS EASTERN CLARK AND LINCOLN AND SAN BERNARDINO COUNTIES TONIGHT. THUNDERSTORMS HAVE DEVELOPED IN MOHAVE COUNTY AS EXPECTED. WENT WITH LIKELY POPS OVER MOHAVE COUNTY TONIGHT DECREASING TO A SLIGHT CHANCE A YOU GO FARTHER WEST INTO EASTERN NV AND CA. WINDY CONDITIONS WILL PERSIST THIS EVENING BEFORE DECREASING A BIT OVERNIGHT. SOME DIFFERENCES IN THE MODELS FOR SUNDAY WITH THE ETA KEEPING LOW LEVEL MOISTURE AROUND IN MOHAVE COUNTY MUCH MORE SO THAN THE GFS. DECIDED TO KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MOHAVE COUNTY WITH A SLIGHT CHANCE ALONG THE COLORADO RIVER AND FAR EASTERN LINCOLN COUNTY. TROPICAL MOISTURE MAINLY PUSHED EAST AFTER SUNDAY. MEANWHILE THE STRONG UPPER LOW NEAR THE COAST THIS AFTERNOON WILL SLOWLY MOVE ACROSS THE GREAT BASIN THROUGH TUESDAY. 12Z RUNS DID NOT INDICATE MUCH MOISTURE WITH THIS SYSTEM BUT THERE MAY BE A FEW SHOWERS ACROSS THE FAR NORTHERN PART OF THE FORECAST AREA. GIVEN THE STRENGTH OF THIS SYSTEM...WOULD NOT BE SURPRISED IF LATER MODEL RUNS MOISTEN UP A BIT. ONE THING FOR SURE WITH THIS SYSTEM IS STRONG WINDS. MOST AREAS WILL HAVE SOUTHWEST WIND 20 TO 30 GUSTING NEAR 40 MPH SUNDAY. WINDS WILL SHIFT TO A NORTHERLY DIRECTION ACROSS THE NORTHERN ZONES SUNDAY NIGHT AND ACROSS THE SOUTHERN ZONES BY MONDAY NIGHT. WE COULD END UP SEEING SOME PRETTY STRONG NORTH WINDS BEHIND THE UPPER LOW TUESDAY NIGHT. TEMPERATURES WILL COOL SOMEWHAT EACH OF THE NEXT FEW DAYS WITH TEMPERATURES 10 TO 15 DEGREES BELOW NORMAL BY TUESDAY. && .LONG TERM...WELL BELOW NORMAL TEMPS SHOULD CONTINUE INTO WEDNESDAY WITH THE FORECAST AREA UNDER NORTH TO NORTHWEST FLOW ON THE BACKSIDE OF THE TROUGH. SHOULD BE A BIT BREEZY ALONG THE COLORADO RIVER AS SURFACE HIGH PRESSURE BUILDS OVER THE GREAT BASIN. RIDGE EXPECTED TO BUILD FROM THE WEST THURSDAY AND FRIDAY WITH TEMPS REBOUNDING ABOUT 10 DEGREES BY FRIDAY. MODELS ARE A LITTLE MORE DIVIDED FOR SATURDAY WITH EURO KEEPING A STRONG RIDGE INTACT OVER THE SOUTHWEST AND GFS/DGEX SHOWING A MORE ZONAL FLOW AS THE RIDGE SHIFTS EAST. DIFFERENCE WOULD REALLY ONLY IMPACT TEMPS...AND WILL GO CLOSE TO MEX MOS FOR NOW SINCE ENSEMBLE SPREAD IS VERY LOW. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && JENSEN/HARRISON/DAVIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 922 PM PDT SAT SEP 18 2004 AZZ001>003-036-CAZ027>029-NVZ014>022-191400- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA NV- LAKE MEAD NATIONAL RECREATION AREA AZ-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ-SAN BERNADINO COUNTY DESERTS CA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 922 PM PDT SAT SEP 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY THUNDERSTORMS ARE POSSIBLE IN MOHAVE COUNTY THIS EVENING AS MOISTURE FROM THE REMAINS OF JAVIER IS PULLED INTO ARIZONA. THE STORMS ARE NOT EXPECTED TO BE SEVERE BUT COULD BRING BRIEF HEAVY RAIN AND MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY WINDS WILL DEVELOP SUNDAY AS A LOW PRESSURE SYSTEM APPROACHES THE SOUTHWESTERN STATES. WINDS COULD POSSIBLY REACH ADVISORY LEVELS SUNDAY AFTERNOON THROUGHOUT THE FORECAST AREA. WINDS COULD GUST INTO THE 40 TO 45 MPH RANGE. FOR MONDAY THROUGH FRIDAY THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. SPOTTER ACTIVATION IS NOT ANTICIPATED. JACQUES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
136 AM PDT SUN SEP 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0136 AM TSTM WND GST KINGMAN 35.21N 114.03W
09/19/2004 60 MPH MOHAVE AZ OFFICIAL NWS OBS
KIGM ASOS
&&
JACQUESThe Las Vegas radar (KESX), 94 km away, was scanning. The volume nearest the first event began at 10:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
The Kingman ASOS reported a wind gust of 66 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422436.